MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® 1ST RESPONSE¿ ADULT MANUAL RESUSCITATORS; VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)

SMITHS MEDICAL ASD, INC. PORTEX® 1ST RESPONSE¿ ADULT MANUAL RESUSCITATORS; VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)
Model Number 8500
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Cardiac Arrest (1762); Low Blood Pressure/ Hypotension (1914); Hypoxia (1918)
Date of Event 10/04/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that about 3-4 minutes into a transesophageal echocardiography (tee) procedure this 1st response manual resuscitator became disconnected from the oxygen wall regulator.This caused the patient's oxygen saturation level (spo2) to drop into the 70 percent range and their heart rate to drop to around 30 beats per minute.The oxygen was reconnected and the patient was ventilated with a manual resuscitator.10 mcg of epinephrine was administered and the tee probe was removed.A code blue was called for pulseless electrical activity arrest.Cpr was initiated with return of spontaneous circulation after approximately 2-3 minutes.The procedure was abandoned and the patient was admitted to the cardiovascular intensive care unit and placed on a ventilator.It was noted that no one had pulled on the tubing causing the dislodgement from the oxygen wall regulator during the procedure.It was also noted that the oxygen wall regulator was behind the certified nursing assistant managing the 1st response manual resuscitator thus the dislodgement was not immediately recognized.No additional adverse patient effects were reported.

Brand Name
PORTEX® 1ST RESPONSE¿ ADULT MANUAL RESUSCITATORS
Common Device Name
VENTILATOR, EMERGENCY, MANUAL (RESUSCITATOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7185403
Report Number3012307300-2018-00038
Device Sequence Number1447543
Product Code BTM
UDI-Device Identifier10351688431219
UDI-Public10351688431219
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K014115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Nursing Assistant
Device Model Number8500
Device Catalogue Number8500
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/12/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight95